Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 7, 1996, 3:06 PM EDT for Marion County, Florida. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 7, 1996, 3:06 PM EDT (19:06 UTC)
- Expired
- Oct 7, 1996, 4:15 PM EDT
- In force
- 69 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:15 PM EDT | Tornado F0 | Marion Oaks, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 071908 TORJAX FLC083-072015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT MON OCT 7 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 415 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...MARION COUNTY AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN SOUTHWEST MARION COUNTY. THE PARENT THUNDERSTORM WILL MOVE INTO THE OCALA AREA BETWEEN 320 AND 340 PM AND THEN INTO THE CITRA AND REDDICK AREAS BY 4 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. SANDRIK/JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 7, 3:16 AM EDT, 11 hours 50 minutes earlier.
Area forecast discussion, Oct 7, 3:16 AM EDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT MON OCT 7 1996 PERIODS OF MDT/HVY CONT TO ADVECT ONSHORE OVR NE FL. DUE TO HEAVY AMTS OF PCPN PAST FEW DAYS...OUR CWAS ARE GETTING PRETTY SATURATED. 88D INDICATING STEADY FETCH OF PCPN WILL CONT THEREFORE HAVE ISSUED FFA FOR 5 OF OUR CTYS OVR NE FL. MORE RAIN ON THE WAY WITH WITH APPCH OF JOSEPHINE. SHOULD SEE SOME DAYLIGHT BY THE END OF FCST PD...BUT NOT UNTIL THEN. PRELIM SSI RR 072/068 076/064 03++7 JAX RR 075/070 079/068 03++7 GNV RR 076/071 080/065 03+96 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:11 AM EDT | Flash Flood Warning | JAX | Baker, Clay, Duval, Saint Johns | 6 hr |
| Oct 7, 2:11 AM EDT | Flash Flood Warning | JAX | Nassau | 6 hr |
| Oct 7, 6:20 AM EDT | Flash Flood Warning | JAX | Baker, Duval, Nassau | 6 hr |
| Oct 7, 6:20 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 6 hr |
| Oct 7, 12:13 PM EDT | Flash Flood Warning | JAX | Baker, Clay, Duval, Nassau | 6 hr |
| Oct 7, 12:13 PM EDT | Flash Flood Warning | JAX | Saint Johns | 6 hr |
| Oct 7, 4:10 PM EDT | Tornado Warning | JAX | Putnam | 65 min |
| Oct 7, 4:24 PM EDT | Tornado Warning | JAX | Marion | 36 min |
| Oct 7, 5:41 PM EDT | Tornado Warning | JAX | Putnam | 49 min |
| Oct 7, 5:52 PM EDT | Tornado Warning | JAX | Saint Johns | 68 min |
| Oct 7, 5:58 PM EDT | Flash Flood Warning | JAX | Marion, Putnam | 3 hr |
| Oct 7, 6:09 PM EDT | Tornado Warning | JAX | Flagler | 66 min |
| Oct 7, 6:22 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 6 hr |
| Oct 7, 6:36 PM EDT | Tornado Warning | JAX | Duval | 54 min |
| Oct 7, 6:57 PM EDT | Tornado Warning | JAX | Saint Johns | 33 min |
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.